Alert archive / Oregon / Freeze Warnings in 2008
Freeze Warning 13, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Apr 18, 2008, 3:32 AM PDT for 5 counties in Oregon. It took effect at Apr 19, 2008, 3:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 3:32 AM PDT (10:32 UTC)
- In effect from
- Apr 19, 2008, 3:00 AM PDT
- Expired
- Apr 19, 2008, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 181032 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 332 AM PDT FRI APR 18 2008 ORZ023-024-026-181845- /O.NEW.KMFR.FZ.W.0013.080419T1000Z-080419T1500Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 332 AM PDT FRI APR 18 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. AN UNSEASONABLY COLD AIR MASS MOVING INTO THE REGION WILL CAUSE TEMPERATURES IN THE INLAND VALLEYS WEST OF THE CASCADES TO FALL TO NEAR OR BELOW FREEZING BY SATURDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SVEN
2 follow-up statements
000 WWUS76 KMFR 181826 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1126 AM PDT FRI APR 18 2008 ORZ023-024-026-190130- /O.CON.KMFR.FZ.W.0013.080419T1000Z-080419T1500Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 1126 AM PDT FRI APR 18 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. AN UNSEASONABLY COLD AIR MASS MOVING INTO THE REGION WILL CAUSE TEMPERATURES IN THE INLAND VALLEYS WEST OF THE CASCADES TO FALL TO NEAR OR AT FREEZING BY SATURDAY MORNING. LOW TEMPERATURES ARE EXPECTED TO BE AROUND 32 TO 35 DEGREES FOR MOST VALLEY LOCATIONS WITH LOCALIZED BELOW FREEZING CONDITIONS POSSIBLE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CC
000 WWUS76 KMFR 190143 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 643 PM PDT FRI APR 18 2008 ORZ023-024-026-191500- /O.CON.KMFR.FZ.W.0013.080419T1000Z-080419T1500Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 643 PM PDT FRI APR 18 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. AN UNSEASONABLY COLD AIR MASS MOVING INTO THE REGION WILL CAUSE TEMPERATURES IN THE INLAND VALLEYS WEST OF THE CASCADES TO FALL TO AROUND FREEZING BY SATURDAY MORNING. LOW TEMPERATURES ARE EXPECTED TO BE AROUND 32 TO 35 DEGREES FOR MOST VALLEY LOCATIONS WITH LOCALIZED BELOW FREEZING CONDITIONS POSSIBLE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ STOCKTON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Apr 18, 3:22 AM PDT, 10 minutes earlier.
Area forecast discussion, Apr 18, 3:22 AM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
322 AM PDT FRI APR 18 2008
.DISCUSSION...AN ABRUPT TRANSITION TO SEMI-WINTER CONDITIONS IS
WAITING IN THE WINGS AS FLATTENED RIDGE PATTERN TRANSITIONS TO AN UPPER
LEVEL TROUGH PATTERN. VERY TIGHT GRADIENT ALONG THE EXTREME
NORTHERN CALIFORNIA COAST WILL CONTINUE GUSTY NORTHERLY WINDS IN
THE COASTAL WATERS TODAY. NNW ALIGNED 100KT JET UPWIND OF THE
UPPER LEVEL TROUGH EXTENDS WELL INTO THE GULF OF ALASKA BY
SATURDAY MORNING...USHERING A UNSEASONABLY COLD AIR MASS AND
BRINGING SNOW LEVELS NEAR...OR DOWN TO...MANY WEST SIDE VALLEY
FLOORS BY SATURDAY MORNING. SHOWERS SHOULD BE SCATTERED ENOUGH TO
ALLOW DECENT COOLING AND HAVE ISSUED A FREEZE WARNING FOR THE
WEST SIDE INTERIOR VALLEYS. BY SATURDAY AFTERNOON AREA IS IN LEFT
EXIT REGION OF STRENGTHENING TO 120KT JET AND ONSHORE FLOW ALL THE
WAY UP THE COLUMN. WITH SATURATED COLUMN TOPPED BY -37C COLD POOL
AT 500MB AND GFS NEGATIVE LIS OVER THE WEST SIDE HAVE ADDED
CHANCE TS ON SATURDAY AFTERNOON INTO THE EVENING. THE DEEP SHOWERY
NATURE OF PRECIPITATION SATURDAY AFTERNOON WILL CAUSE POSSIBLE LOCALIZED
AMOUNTS THAT COULD BE MUCH HIGHER THAN THE PREVAILING TOTALS. JET
AXIS REMAINS ALIGNED NNW AND OF THE COAST INTO EARLY NEXT
WEEK...WITH SHOWERS REMAINING AS WELL.
&&
.AVIATION...MVFR WITH ISOLATED IFR CONDITIONS IN HEAVIER SHOWERS
PREVAIL OVER THE WEST SIDE WITH VFR TO MVFR CONDITIONS EAST OF THE
CASCADES.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 3 AM TO 8 AM PDT SATURDAY FOR ORZ023-ORZ024-
ORZ026.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM
PDT SATURDAY FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT SUNDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ350-PZZ370.
SVENHazardous weather outlook, Apr 17, 5:24 AM PDT, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 524 AM PDT THU APR 17 2008 ORZ024-026-171445- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 524 AM PDT THU APR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY IS IN EFFECT UNTIL 8 AM PDT TODAY. SEE MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.